Alert archive / California / Wind Advisories in 2019

Wind Advisory 25, NWS Las Vegas, NV

May 20, 2019San Bernardino County, California; Mohave County, Arizona; Clark County, Nevada

NWS Las Vegas, NV issued this wind advisory at May 20, 2019, 3:22 AM PDT for San Bernardino County, California; Mohave County, Arizona; Clark County, Nevada. It took effect at May 20, 2019, 2:00 PM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 20, 2019, 3:22 AM PDT (10:22 UTC)
In effect from
May 20, 2019, 2:00 PM PDT
Expired
May 21, 2019, 8:23 PM PDT
In force
30 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2019-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2019-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
3069 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

569 
WWUS75 KVEF 201022
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
322 AM PDT Mon May 20 2019

CAZ523-202230-
/O.NEW.KVEF.WI.Y.0025.190520T2100Z-190522T0700Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
322 AM PDT Mon May 20 2019

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT
PDT TUESDAY NIGHT...

The National Weather Service in Las Vegas has issued a Wind
Advisory for the Western Mojave Desert, which is in effect from 2
PM this afternoon to midnight PDT Tuesday night. 

* WINDS...West 25 to 35 mph with gusts 45 to 55 mph.

* TIMING...Expect increasing winds this afternoon, continuing
  through Tuesday evening. The strongest winds are expected after
  daybreak on Tuesday and are expected to last through Tuesday 
  evening before settling down after midnight.

* IMPACTS...Difficult driving conditions. Reduced visibility in
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
4 follow-up statements
307 
WWUS75 KVEF 202116
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
216 PM PDT Mon May 20 2019

.High winds will develop across the southern Sierra and parts of
the Mojave Desert Region Tuesday.

CAZ523-211030-
/O.NEW.KVEF.HW.W.0008.190521T1700Z-190522T0500Z/
/O.EXT.KVEF.WI.Y.0025.000000T0000Z-190521T1700Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
216 PM PDT Mon May 20 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PDT TUESDAY...
...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PDT TUESDAY...

The National Weather Service in Las Vegas has issued a High Wind
Warning, which is in effect from 10 AM to 10 PM PDT Tuesday. 

* WINDS...West gusts to 45 increasing to around 60 mph Tuesday.

* TIMING...Strong winds will persist across the western Mojave
  Desert tonight and early Tuesday then potentially damaging winds
  are expected to develop late Tuesday morning through Tuesday 
  evening before gradually decreasing.
 
* IMPACTS...A High Wind Warning means a hazardous high wind event
  is expected. High winds can make driving dangerous...rapidly
  reduce visibility in dust prone areas and lead to property
  damage. Loose objects such as trash cans may be blown away.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and 
any other high profile vehicle should be alert to the danger of 
these winds.

&&

$$

CAZ524-525-211030-
/O.NEW.KVEF.HW.W.0008.190521T1700Z-190522T0500Z/
Eastern Mojave Desert-Morongo Basin-
Including Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, and Twentynine Palms
216 PM PDT Mon May 20 2019

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PDT TUESDAY...

The National Weather Service in Las Vegas has issued a High Wind
Warning, which is in effect from 10 AM to 10 PM PDT Tuesday. 

* WINDS...West winds gusting 50 to 60 mph.

* TIMING...Potentially damaging winds are expected to develop
  across the parts of the eastern Mojave Desert of San Bernardino
  County and the Morongo Basin late Tuesday morning through 
  Tuesday evening before gradually decreasing.
 
* IMPACTS...A High Wind Warning means a hazardous high wind event
  is expected. High winds can make driving dangerous...rapidly
  reduce visibility in dust prone areas and lead to property
  damage. Loose objects such as trash cans may be blown away.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and 
any other high profile vehicle should be alert to the danger of 
these winds.

&&

$$

CAZ519-520-211030-
/O.NEW.KVEF.HW.W.0008.190521T1700Z-190522T0500Z/
Eastern Sierra Slopes-Owens Valley-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, and Olancha
216 PM PDT Mon May 20 2019

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PDT TUESDAY...

The National Weather Service in Las Vegas has issued a High Wind
Warning, which is in effect from 10 AM to 10 PM PDT Tuesday. 

* WINDS...West winds gusting 60 to 70 mph.

* TIMING...High winds will develop over the southern half of the
  Owens Valley and adjacent Sierra slopes late Tuesday morning
  through Tuesday evening before gradually decreasing.

* IMPACTS...A High Wind Warning means a hazardous high wind event
  is expected. Gusts of 60 to 70 mph can topple high profile
  vehicles on US 395, especially south of Olancha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and 
any other high profile vehicle should be alert to the danger of 
these winds.

&&

$$

AZZ003-NVZ022-211030-
/O.EXB.KVEF.WI.Y.0025.190521T1700Z-190522T0500Z/
Northwest Deserts-Southern Clark County-
Including Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Primm, Searchlight, and Cal-Nev-Ari
216 PM PDT Mon May 20 2019 /216 PM MST Mon May 20 2019/

...WIND ADVISORY IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 10 PM
PDT /10 PM MST/ TUESDAY...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 10 AM PDT /10 AM MST/ to 10 PM
PDT /10 PM MST/ Tuesday. 

* WINDS...West 25 to 35 mph with gusts 45 to 55 mph.

* TIMING...Strong winds are expected across far southern Nevada
  and the northwest Arizona deserts late Tuesday morning through 
  Tuesday evening before settling down after midnight. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and 
any other high profile vehicle should be alert to the danger of 
these winds.

&&

$$
927 
WWUS75 KVEF 211016
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
316 AM PDT Tue May 21 2019

.High winds will develop across the southern Sierra and parts of
the Mojave Desert Region today.

CAZ523-212300-
/O.CON.KVEF.HW.W.0008.190521T1700Z-190522T0500Z/
/O.CON.KVEF.WI.Y.0025.000000T0000Z-190521T1700Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
316 AM PDT Tue May 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PDT THIS EVENING...

* WINDS...West gusts to 45 mph this morning increasing to around
  60 mph.

* TIMING...Strong winds will persist across the western Mojave
  Desert early this morning then potentially damaging winds are
  expected to develop late this morning through this evening 
  before gradually decreasing. 

* IMPACTS...A High Wind Warning means a hazardous high wind 
  event is expected. High winds can make driving dangerous...
  rapidly reduce visibility in dust prone areas and lead to 
  property damage. Loose objects such as trash cans may be blown 
  away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these winds.

&&

$$

CAZ524-525-212300-
/O.CON.KVEF.HW.W.0008.190521T1700Z-190522T0500Z/
Eastern Mojave Desert-Morongo Basin-
Including Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, and Twentynine Palms
316 AM PDT Tue May 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PDT THIS EVENING...

* WINDS...West winds gusting 50 to 60 mph.

* TIMING...Potentially damaging winds are expected to develop
  across the parts of the eastern Mojave Desert of San Bernardino
  County and the Morongo Basin late this morning through this 
  evening before gradually decreasing. 

* IMPACTS...A High Wind Warning means a hazardous high wind 
  event is expected. High winds can make driving dangerous...
  rapidly reduce visibility in dust prone areas and lead to 
  property damage. Loose objects such as trash cans may be blown 
  away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these winds.

&&

$$

CAZ519-520-212300-
/O.CON.KVEF.HW.W.0008.190521T1700Z-190522T0500Z/
Eastern Sierra Slopes-Owens Valley-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, and Olancha
316 AM PDT Tue May 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PDT THIS EVENING...

* WINDS...West winds gusting 60 to 70 mph.

* TIMING...High winds will develop over the southern half of the
  Owens Valley and adjacent Sierra slopes late this morning
  through this evening before gradually decreasing. 

* IMPACTS...A High Wind Warning means a hazardous high wind 
  event is expected. Gusts of 60 to 70 mph can topple high 
  profile vehicles on US 395, especially south of Olancha. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these winds.

&&

$$

AZZ001-212300-
/O.EXA.KVEF.WI.Y.0025.190521T1700Z-190522T0500Z/
Northwest Plateau-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
and Western Grand Canyon
316 AM MST Tue May 21 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MST
THIS EVENING...

The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 10 AM this morning to 10 PM MST
this evening. 

* WINDS...West 25 to 30 mph with gusts 40 to 50 mph.

* TIMING...Strong winds are expected across northwest Arizona late
  this morning through this evening before settling down after 
  midnight. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these winds.

&&

$$

AZZ003-NVZ022-212300-
/O.CON.KVEF.WI.Y.0025.190521T1700Z-190522T0500Z/
Northwest Deserts-Southern Clark County-
Including Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Primm, Searchlight, and Cal-Nev-Ari
316 AM PDT Tue May 21 2019 /316 AM MST Tue May 21 2019/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
THIS MORNING TO 10 PM PDT /10 PM MST/ THIS EVENING...

* WINDS...West 25 to 35 mph with gusts 45 to 55 mph.

* TIMING...Strong winds are expected across far southern Nevada
  and the northwest Arizona deserts late this morning through this 
  evening before settling down after midnight. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these winds.

&&

$$
381 
WWUS75 KVEF 211720
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1020 AM PDT Tue May 21 2019

CAZ523-220500-
/O.EXP.KVEF.WI.Y.0025.000000T0000Z-190521T1700Z/
/O.CON.KVEF.HW.W.0008.000000T0000Z-190522T0500Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
1020 AM PDT Tue May 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...Sustained west winds around 40 mph and gusts to 60 mph.

* TIMING...Potentially damaging winds can be expected across the
  western Mojave Desert of San Bernardino County through this
  evening before gradually decreasing. 

* IMPACTS...High winds will make driving dangerous on north-south
  oriented roads such as Highway 395. Visibility may rapidly be
  reduced in dust prone areas and property damage will be
  possible. Loose objects may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these winds. Use extra caution.

&&

$$

CAZ524-525-220500-
/O.CON.KVEF.HW.W.0008.000000T0000Z-190522T0500Z/
Eastern Mojave Desert-Morongo Basin-
Including Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, and Twentynine Palms
1020 AM PDT Tue May 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...West winds gusting 50 to 60 mph.

* TIMING...Potentially damaging winds can be expected across parts
  of the eastern Mojave Desert of San Bernardino County and the
  Morongo Basin through this evening before gradually decreasing. 

* IMPACTS...High winds can make driving dangerous...rapidly reduce
  visibility in dust prone areas and lead to property damage.
  Loose objects may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these winds. Use extra caution.

&&

$$

CAZ519-520-220500-
/O.CON.KVEF.HW.W.0008.000000T0000Z-190522T0500Z/
Eastern Sierra Slopes-Owens Valley-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, and Olancha
1020 AM PDT Tue May 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...West winds gusting 60 to 70 mph.

* TIMING...Periods of high winds can be expected over the southern
  half of the Owens Valley and adjacent Sierra slopes late through
  this evening before gradually decreasing. 

* IMPACTS...A High Wind Warning means a hazardous high wind 
  event is expected. Gusts of 60 to 70 mph can topple high 
  profile vehicles on US 395, especially south of Olancha. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these winds. Use extra caution.

&&

$$

AZZ001-003-NVZ022-220500-
/O.CON.KVEF.WI.Y.0025.000000T0000Z-190522T0500Z/
Northwest Plateau-Northwest Deserts-Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Primm, Searchlight, and Cal-Nev-Ari
1020 AM PDT Tue May 21 2019 /1020 AM MST Tue May 21 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT /10 PM MST/
THIS EVENING...

* WINDS...West 25 to 35 mph with gusts 45 to 55 mph.

* TIMING...Strong winds can be expected across far southern Nevada
  and northwest Arizona through this evening before settling down
  after midnight. 

* IMPACTS...Difficult driving conditions. Reduced visibility in 
  areas of blowing dust and sand. Loose objects such as trash 
  cans may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these winds. Use extra caution.

&&

$$
689 
WWUS75 KVEF 220323
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
823 PM PDT Tue May 21 2019

AZZ001-003-NVZ022-220430-
/O.CAN.KVEF.WI.Y.0025.000000T0000Z-190522T0500Z/
Northwest Plateau-Northwest Deserts-Southern Clark County-
Including Colorado City, 
Pipe Spring National Monument, Tuweep, Mt Trumbell, 
Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Primm, Searchlight, and Cal-Nev-Ari
823 PM PDT Tue May 21 2019 /823 PM MST Tue May 21 2019/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Las Vegas has cancelled the Wind
Advisory for southern Clark County in Nevada and Mohave County in
Arizona. Wind gusts of up to 35 mph are still possible through 
the next several hours however. 

$$

CAZ523>525-220500-
/O.CON.KVEF.HW.W.0008.000000T0000Z-190522T0500Z/
Western Mojave Desert-Eastern Mojave Desert-Morongo Basin-
Including Barstow, Daggett, Fort Irwin, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
and Twentynine Palms
823 PM PDT Tue May 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...West winds gusting 50 to 60 mph.

* TIMING...Potentially damaging winds can be expected across parts
  of the eastern Mojave Desert of San Bernardino County and the
  Morongo Basin for another couple hours and gradually decreasing
  into the late evening.
  

* IMPACTS...High winds can make driving dangerous...rapidly 
  reduce visibility in dust prone areas and lead to property 
  damage. Loose objects may be blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these winds. Use extra caution.

&&

$$

CAZ519-520-220500-
/O.CON.KVEF.HW.W.0008.000000T0000Z-190522T0500Z/
Eastern Sierra Slopes-Owens Valley-
Including Aspendell, Whitney Portal, Bishop, 
Independence, Lone Pine, and Olancha
823 PM PDT Tue May 21 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WINDS...West winds gusting 50 to 60 mph.

* TIMING...Periods of high winds can be expected over the southern
  half of the Owens Valley, mostly south of Olancha and adjacent 
  Sierra slopes through the next hour or two. Winds will gradually
  decrease in speed moving into the late evening. 
  

* IMPACTS...A High Wind Warning means a hazardous high wind event
  is expected. Gusts of 50 to 60 mph can topple high profile 
  vehicles on US 395, especially south of Olancha. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorcycle riders and drivers of vans...campers...trailers and
any other high profile vehicle should be alert to the danger of
these winds. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 20, 3:22 AM PDT, 0 minutes earlier.

Area forecast discussion, May 20, 3:22 AM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
322 AM PDT Mon May 20 2019

.SYNOPSIS...A potent low pressure system will drop out of the
Pacific Northwest tonight and affect the area through Wednesday.
This system is expected to produce strong winds across the western
deserts and bring showers to parts of the area through the middle of
the week. High temperatures through Wednesday will average 15 to 20
degrees below normal. The weather pattern is expected to remain cool
and unsettled going into the weekend.
&&

.DISCUSSION...today through Wednesday.

An area of low pressure centered over southern Nevada will move east
to the Four Corners region by late this afternoon. Transient ridging
will pass across the area ahead of the next system diving in from
the Pac NW. This system will move into the area tonight and be with
us through Wednesday. The greatest impact from this system will be
an extended period of significant winds across the western portions
of the Mojave Desert which are forecast to begin this afternoon. In
response, will issue a long-winded Wind Advisory for the western
Mojave Desert that will begin at 3 pm this afternoon and continue
through midnight Tuesday. Impacts from strong crosswinds and blowing
sand and dust will be felt along portions of Interstates 15 and 40
in San Bernardino County as well as many secondary roads and
highways in the area. There is potential for winds to exceed warning
criteria for a long stretch on Tuesday in this same area but
confidence is not as high. Later forecast shifts will likely need to
add other zones and possibly upgrade the current advisory to a
warning if needed.

The incoming system will also bring showers and thunderstorms to the
Sierra, portions of southcentral Nevada and to northern Mohave
County both Tuesday and Wednesday. Cool May temperatures are
expected each day ranging from 15-20 degrees below normal.

Thursday through Sunday...the low lifts off to the northeast
Thursday bringing some relief in the form of lighter winds and
recovering temperatures however a longwave trough is forecast to
remain over the Southwest CONUS right through the weekend and
beyond. This will keep weather conditions unsettled and temperatures
well below normal.
&&

.AVIATION...For McCarran...Low confidence wind forecast today. As of
130 AM, winds had begun to decrease at the terminal as expected.
Winds had also swung around to the northwest in the north part of
the valley, somewhat earlier than expected. Expect the northerly
winds to make it to KLAS this morning, although the timing and
magnitude are in question as the high resolution models are all over
the place. A few showers could pop around the valley as well,
further muddling the wind forecast. By late afternoon, expect shower
chances to end, and winds to shift back around to the southwest,
most likely staying from that direction through the night, and
increasing in speed with gusts 20 to 30 knots Tuesday.

For the rest of southern Nevada, northwest Arizona and southeast
California...Strong west to southwest winds can be expected through
Tuesday in the Mojave Desert, with the strongest winds along I-40
from Barstow to Kingman, where gusts of 35 to 45 knots will be
possible on Tuesday. Chances for showers will be limited to areas
roughly from Las Vegas north and east today, with erratic, gusty
winds possible near any showers. After a brief break overnight,
shower chances return to the southern Great Basin Tuesday, possibly
reaching the northern Mojave Desert Tuesday night.
&&

.SPOTTER INFORMATION STATEMENT...Unseasonably cool and unsettled
weather continues into the coming week with bouts of gusty winds and
precipitation chances. Spotter activation is not anticipated at this
time, however, spotters are encouraged to report any significant
weather or impacts such as wind damage.
&&

DISCUSSION...Salmen
AVIATION...Morgan

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 2:16 PM PDTHigh Wind WarningVEFInyo, San Bernardino32 hr

Nearby

Wind Advisories in California, 2019Wind Advisories in Arizona, 2019Wind Advisories in Nevada, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.